Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 24, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 19, 2006, 11:23 PM PDT for Elko County, Nevada. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2006, 11:23 PM PDT (06:23 UTC)
- Expired
- Sep 20, 2006, 6:03 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3831 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 200623 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1123 PM PDT TUE SEP 19 2006 NVZ033-210000- /O.NEW.KLKN.WI.Y.0024.060920T0623Z-060921T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1123 PM PDT TUE SEP 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY...INCLUDING WENDOVER...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A STRONG COLD FRONT MOVED THROUGH THE EXTREME EASTERN ELKO COUNTY TUESDAY EVENING. BEHIND THE FRONT...STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. MOTORIST ARE ADVISED TO USE EXTREME CAUTION...ESPECIALLY OVER THE PASSES WHICH ARE PRONE TO STRONG GUSTY WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
1 follow-up statement
000 WWUS75 KLKN 201303 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 603 AM PDT WED SEP 20 2006 NVZ033-201415- /O.CAN.KLKN.WI.Y.0024.000000T0000Z-060921T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 603 AM PDT WED SEP 20 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY AS WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. HOWEVER...NORTHWEST WINDS WILL INCREASE AGAIN LATER TODAY WITH WIND SPEEDS OF 15 TO 30 MPH AND GUST NEAR 40 MPH EXPECTED. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:53 PM PDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 19, 4:53 PM PDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 453 PM PDT TUE SEP 19 2006 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT ACROSS THE STATE TONIGHT...BRINGING COOLER TEMPERATURES FOR WEDNESDAY. A BRIEF WARM-UP THURSDAY WILL BE FOLLOWED BY ANOTHER SHOT OF COLDER AIR THURSDAY NIGHT INTO FRIDAY. && .SHORT TERM...TONIGHT THROUGH THURSDAY. STRONG COLD FRONT MOVES THRU THE FA TONIGHT...REACHING THE SOUTHERN EDGE BY 12Z. POST-FRONTAL SHOWERS AND THUNDERSTORMS WILL SWEEP SOUTHEAST ACROSS THE FA THRU THE NIGHT. 700MB TEMPS WILL REACH -5C FROM ELKO NORTH LATE. RAIN WILL CHANGE TO SNOW BY MIDNIGHT IN THE JARBIDGE MOUNTAINS...AND TO VALLEY FLOORS LATE. THE NORTHERN MOUNTAINS WILL RECEIVE 1 TO 2 INCHES OF SNOW...WITH A DUSTING UP TO AN INCH ON NORTHERN VALLEY FLOORS. A DUSTING IS POSSIBLE AS FAR SOUTH AS ELKO. CONVECTION... THUNDERSTORMS EARLY AND SHOWERS LATE...WILL BE AIDED BY A STRONG VORT MAX MOVING THRU THE NORTH CENTRAL PORTION OF THE FA TONIGHT. THE VORT AXIS WILL NOT CLEAR THE FA UNTIL BETWEEN 15Z AND 17Z WEDNESDAY...SO SHOWERS...MAINLY SNOW SHOWERS...WILL BE POSSIBLE EAST IN THE MORNING. AS THE 500H LOW SHIFTS EAST TO SLC...WRAP-AROUND MOISTURE WILL BRING CONTINUED SHOWERS TO NORTHEAST ELKO COUNTY THRU THE DAY. NORTHWEST FLOW WILL CONTINUE THROUGH THURSDAY...WITH A STRONG SHORT WAVE THURSDAY NIGHT. SCATTERED SHOWERS WILL BREAK OUT AHEAD OF THIS WAVE IN THE LATE AFTERNOON NORTH AND SPREAD ACROSS MAINLY THE NORTHERN THIRD OF THE FA INTO THE EVENING. REA .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. 12Z GFS SHOWS H3 155 KNOT JET CORE PUSHING INTO PACIFIC NORTHWEST ON THURS EVENING WITH 120 KTS EXTENDING AS FAR SOUTH AS NERN NV. ASSOCIATED POSITIVELY- TILTED H5 LOW/TROUGH FORECAST TO DIG SWRD INTO SRN ID-SRN OR BY LATE THURS NIGHT WITH STRONG H7 TEMPERATURE GRADIENT OVER NRN NV. COLD FRONT PASSES THRU NRN NV EARLY FRI MORNING WITH H7 TEMPS DIPPING TO -6 TO -8 DEG C AND SNOW LEVEL DROPPING TO 5000 MSL BEHIND THE FRONT....ALSO SEE A DECENT H3/H7 COUPLET ACCOMPANYING THE FRONT. ONE POSSIBLE FLY IN OINTMENT PRIOR TO FROPA FRI MORNING IS THE PRECIP H20 VALUE...7/10S OF AN INCH...THIS MAY ENHANCE THE SHOWER ACTIVITY MENTIONED ABOVE. WILL BE DROPPING TEMPS TO UPPER 50S ACROSS NRN NV AND RAISING POPS TO SLT CHC OF RAIN AND SNOW SHOWERS THRU FRI EVENING OVER FAR ERN HUMBOLDT...ELKO AND FAR NERN WHITE PINE COUNTIES. H7 WEST-NORTHWEST FLOW WILL BE 30-35 KTS OVER ERN NV IN THE VCNTY OF FRONT AND MAY POSE AN ADVISORY THREAT FOR WEST WENDOVER ON THURS NIGHT AND EARLY FRI AM. ON FRI GFS SHOWS MULTIPLE H3 JET CORES AROUND BASE OF TROUGH IN WRN US...WILL CAUSE TROUGH TO DIG SWWRD OVER CENTRAL NV BEFORE IT FINALLY BEGINS TO PUSH EWRD ON SUN AFTERNOON. ISOLATED INSTABILITY RAIN AND/OR SNOW SHOWERS ARE VERY POSSIBLE ON SAT AND SUN AFTERNOONS UNTIL THE TROUGH EXITS THE REGION...BUT DID NOT RAISE POPS ABOVE 15%. ADJUSTED TEMPS 3-5 DEG LOWER ON FRI THRU SUN TO REFLECT PROGGED COOLER H7 TEMPS AND INCREASED POPS ON THURS THRU FRI TO REFLECT HIGHER THAN EXPECTED PRECIP H20 LEVELS AHEAD OF FRONT. TEMPS WILL WARM GRADUALLY THRU EARLY NEXT WEEK WITH HIGHS APPROACHING LOW 70S BY TUESDAY. AWG .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TUESDAY AFTERNOON THROUGH TUESDAY NIGHT FOR FWZ455 AND 457.
Hazardous weather outlook, Sep 19, 2:30 AM PDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT TUE SEP 19 2006 NVZ030>037-200700- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 230 AM PDT TUE SEP 19 2006 .DAY ONE...TODAY AND TONIGHT. ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TODAY AND TONIGHT...BRINGING COOLER TEMPERATURES...GUSTY WINDS...AND SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. AS THE COLD FRONT PUSHES INTO UTAH THIS EVENING...RAIN SHOWERS WILL MIX WITH...AND CHANGE TO ALL SNOW ABOVE 6000 FEET LATE TONIGHT... MAINLY ACROSS NORTHEASTERN NEVADA. SOME HIGH ELEVATION MOUNTAINS PASSES MAY SEE UP TO 1 INCH OF SNOW ACCUMULATION AS TEMPERATURES FALL RAPIDLY. MOTORISTS TRAVELING THROUGH NORTHERN NEVADA TONIGHT ARE URGED TO USE CAUTION WHILE DRIVING THROUGH HIGH ELEVATION MOUNTAIN PASSES AS ROADS MAY BECOME SLICK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.